MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2000S-PC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 and h4 the catalog#, lot#, expiration date, and manufacture date are unknown.
 
Event or Problem Description
It was stated that unspecified spiros experienced disconnection.It was stated that "as we discussed we have had numerous issues with spiros disconnecting from the rest of the giving set ¿ this has occurred from all potential parts of the set but in particular from y connectors.So far, this has always been from the side where the purple cap is.This has been encountered when attached to patients with chemotherapy running.When investigating, grace and i have found the spiros to disconnect from the y-connector when we are holding it in our hands." the event occurred during chemotherapy running.The handling / use of the product of the event occur was during use on patient.Other products involved at the time of event was the bifurcated minibore extension set where the manufacturer was codan.Someone become aware of the issue when tubing noted to be disconnected with patient treatment, also noted when being primed for administration.There was medication being used with this product and it was chemotherapy.Stated that they have a sample that was used in the videos, and it was not contaminated.There are 2 videos showing the spiro unscrewing by there was patient involvement but no adverse event and no delay in therapy.
 
Additional Manufacturer Narrative
Additional information in d1, d4, d9, & h4.Two (2) videos were provided showing the spiros disconnecting from the needleless access devices with no interaction.The spiros did not appear to be fully connected to the needleless access devices in either video.The reported complaint can be confirmed.The probable cause is unknown.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21030552
Report Number9617594-2024-01866
Device Sequence Number3968908
Product Code ONB
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)270201(10)5812303
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number5812303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED MINIBORE EXT, BC2148, CODAN.
Patient SexUnknown